Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Had unprotected sex, taken Next Choice, brown discharge. Negative pregnancy test. Possibility of being pregnant?

My last period was Aug. 14. My boyfriend and I had unprotected sex twice on Aug. 23 (day 10 of my cycle) between 10am and 12pm, and he pulled out before ejaculating both times. I took Next Choice One Dose around 6pm that evening. A week later, I had a brownish discharge that lasted for about 4 days. It is now Sept. 15, and I am approximately 6 days late for my last period. I took a pregnancy test on Sept. 13, and it came back negative. What is the possibility of being pregnant? How long will my period be delayed? My cycles usually occur every 26-27 days. Any answers would be greatly appreciated.
Asked On : Wed, 19 Sep 2012
Answers:  2 Views:  434
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
OBGYN 's  Response
If your cycles are 26-27 days every time by the calender, then it is possible that you were exposed to the risk of pregnancy on the same day that you ovulated, ie Aug 23. Now pre-ejaculatory semen can also result in pregnancy. The brownish discharge cannot be taken as a period because it was 9 days too early. Next Choice though it was taken timely, is not 100% protective. So the next best step to know earliest whether you are pregnant is go fo a blood test (Beta hCG). If the level is 100 mIU/ml or more then it indicated pregnancy. If it is 1000 mIU/ml or more then a vaginal ultrasound may even show the pregnancy sac within the uterus. If less than 100, you are probably not pregnant and would get the periods shortly.
Answered: Wed, 19 Sep 2012
I find this answer helpful
OBGYN Dr. Monika Choudhary's  Response

Thanks for posting your query.

You should not be pregnant because-

you had intercourse in safe period,

You had taken emergency pill within time.

Periods can be preponed or postponed due to emergecy pills.

So, don't worry & consult your gynaecologist to take progesterone pills for withdrawal bleeding.
If you have any further query please let me know I would try to answer it for you.

Wish you a great health

Answered: Wed, 19 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor